Thunderstorm Wind, Grant
- When
- July 9, 8:20 PM EST
- Where
- Grant County, 2 mi S of Marion
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.517, -85.583
Trees were reported down across the southern parts of the county.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 9, 6:30 PM EST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 630 PM EST FRI JUL 9 2004 .AVIATION... LIGHT SHOWERS AHEAD OF WARM FRONT AND MAIN CONVECTIVE DEVELOPMENT WILL NOT DROP TERMINALS BELOW VFR THIS EVENING WITH MAINLY MID DECK UNTIL LATE EVENING. THEN SHOULD HAVE A MORE WIDESPREAD RAIN EVENT LATER TONIGHT TOWARD MORNING AS WARM FRONT EDGES NORTH AND COMPLEX DEVELOPING OVER IA/IL HEADS EAST WITH SHORTWAVE. PERIOD OF SHOWERS WITH A 3 HOUR TEMPO GROUP OF MVFR THUNDER BEFORE SUNRISE EXTENDING INTO THE MORNING. LEFTOVER CLOUDS BEHIND THIS COMPLEX SHOULD BE LOW VFR INTO SATURDAY AFTERNOON. && .PREV DISCUSSION... THE WARM FRONT TO OUR SOUTH SHOULD WORK ITS WAY CLOSER TO OUR CWA THIS EVENING/TONIGHT AS A LOW MOVES INTO ILLINOIS. THIS WILL INCREASE SHOWER/THUNDERSTORM ACTIVITY FOR TONIGHT. AS OF NOW...NO STORMS ARE EXPECTED TO BECOME SEVERE...INDICIES ARE NOT THAT IMPRESSIVE AT ALL. A SMALL LINE OF STORMS IS CURRENTLY MAKING ITS WAY EASTWARD THROUGH NORTHERN ILLINOIS SO INCREASED THE POP IN OUR WEST AND PUT THE EASTERN PART IN A 20 POP. JUST SOME HEAVY RAIN...SMALL HAIL...AND GUSTS TO 30MPH OR SO IS EXPECTED WITH THIS CURRENT LINE OF STORMS. HARD TO TELL HOW LONG THEY WILL BE ABLE TO SUSTAIN THEMSELVES. ALSO UPPED POPS FOR TONIGHT A LITTLE AS MODELS ARE AGREEING FAIRLY WELL THAT THERE SHOULD BE RAIN TONIGHT (DECENT MOISTURE AND LIFT) AND MOS NUMBERS WERE UP. THEN TOMORROW THE WARM FRONT WILL STILL BE HANGING AROUND THE AREA WHICH WILL KEEP US IN A CHANCE FOR SHOWERS AND THUNDERSTORMS. DEPENDING ON CLOUD COVER TONIGHT AND TOMORROW...LOWS SHOULD GET DOWN TO THE LOW TO MID 60S TONIGHT AND TEMPERATURES REACH TO THE LOWER 80S TOMORROW. LONG TERM SATURDAY NIGHT THROUGH FRIDAY...LOCATION OF WARM FRONT AND TIMING OF WAVES WILL DEFINE WHEN THUNDERSTORM ACTIVITY WILL PEAK. RIGHT NOW APPEARS A CHANCE OF DRY PERIODS TUESDAY TIL WEDNESDAY AFTERNOON AND FRIDAY, MODELS ARE A LITTLE CLOSER BUT GFS IS STILL SUSPECT DUE TO FEEDBACK PROBLEMS. NOT TOO MUCH CHANGE TO TEMPS...LOWS IN THE MID AND UPPER 60S AND HIGHS MOSTLY MID 80 ALTHOUGH MAY SLIP INTO THE LOWER 80S BY MID TO LATE WEEK. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 544 AM EST FRI JUL 9 2004 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-101041- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 544 AM EST FRI JUL 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS WESTERN PORTIONS OF INDIANA...THEN A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE AREA AFTER MIDNIGHT. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE...MAINLY ACROSS WESTERN PARTS OF INDIANA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE SATURDAY THROUGH TUESDAY...THEN AGAIN ON THURSDAY. THERE IS A CHANCE OF SEVERE WEATHER SATURDAY AND SUNDAY...BUT IT REMAINS TOO EARLY TO DETERMINE HOW WIDESPREAD IT WILL BE AND THE EXACT TIMING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SATURDAY OR SUNDAY. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
The Northern Indiana radar (KIWX), 94 km away, was scanning. The volume nearest the first event began at 01:17 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were reported down across the southern parts of the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411916.